Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Nonlinear Lévy processes and their characteristics

Authors: Ariel Neufeld and Marcel Nutz
Journal: Trans. Amer. Math. Soc. 369 (2017), 69-95
MSC (2010): Primary 60G51, 60G44
Published electronically: March 9, 2016
MathSciNet review: 3557768
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We develop a general construction for nonlinear Lévy processes with given characteristics. More precisely, given a set $ \Theta $ of Lévy triplets, we construct a sublinear expectation on Skorohod space under which the canonical process has stationary independent increments and a nonlinear generator corresponding to the supremum of all generators of classical Lévy processes with triplets in $ \Theta $. The nonlinear Lévy process yields a tractable model for Knightian uncertainty about the distribution of jumps for which expectations of Markovian functionals can be calculated by means of a partial integro-differential equation.

References [Enhancements On Off] (What's this?)

  • [1] M. Avellaneda, A. Levy, and A. Parás,
    Pricing and hedging derivative securities in markets with uncertain volatilities,
    Appl. Math. Finance, 2(2):73-88, 1995.
  • [2] Guy Barles and Cyril Imbert, Second-order elliptic integro-differential equations: viscosity solutions' theory revisited, Ann. Inst. H. Poincaré Anal. Non Linéaire 25 (2008), no. 3, 567-585. MR 2422079 (2009c:35102),
  • [3] E. Bayraktar and A. Munk,
    An $ \alpha $-stable limit theorem under sublinear expectation,
    Preprint arXiv:1409.7960v1, 2014, to appear in Bernoulli.
  • [4] Dimitri P. Bertsekas and Steven E. Shreve, Stochastic optimal control: The discrete time case, Mathematics in Science and Engineering, vol. 139, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1978. MR 511544 (80d:93081)
  • [5] C. Dellacherie, Quelques applications du lemme de Borel-Cantelli à la théorie des semimartingales, Séminaire de Probabilités, XII (Univ. Strasbourg, Strasbourg, 1976/1977), Lecture Notes in Math., vol. 649, Springer, Berlin, 1978, pp. 742-745 (French). MR 520041 (82a:60063)
  • [6] Claude Dellacherie and Paul-André Meyer, Probabilities and potential, North-Holland Mathematics Studies, vol. 29, North-Holland Publishing Co., Amsterdam-New York; North-Holland Publishing Co., Amsterdam-New York, 1978. MR 521810 (80b:60004)
  • [7] Claude Dellacherie and Paul-André Meyer, Probabilities and potential. B, North-Holland Mathematics Studies, vol. 72, North-Holland Publishing Co., Amsterdam, 1982. Theory of martingales; Translated from the French by J. P. Wilson. MR 745449 (85e:60001)
  • [8] M. Hu and S. Peng,
    $ G$-Lévy processes under sublinear expectations,
    Preprint arXiv:0911.3533v1, 2009.
  • [9] Jean Jacod and Albert N. Shiryaev, Limit theorems for stochastic processes, 2nd ed., Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 288, Springer-Verlag, Berlin, 2003. MR 1943877 (2003j:60001)
  • [10] Espen R. Jakobsen and Kenneth H. Karlsen, A ``maximum principle for semicontinuous functions'' applicable to integro-partial differential equations, NoDEA Nonlinear Differential Equations Appl. 13 (2006), no. 2, 137-165. MR 2243708 (2007c:45020),
  • [11] Nabil Kazi-Tani, Dylan Possamaï, and Chao Zhou, Second-order BSDEs with jumps: formulation and uniqueness, Ann. Appl. Probab. 25 (2015), no. 5, 2867-2908. MR 3375890,
  • [12] T. J. Lyons,
    Uncertain volatility and the risk-free synthesis of derivatives,
    Appl. Math. Finance, 2(2):117-133, 1995.
  • [13] Ariel Neufeld and Marcel Nutz, Superreplication under volatility uncertainty for measurable claims, Electron. J. Probab. 18 (2013), no. 48, 14. MR 3048120,
  • [14] Ariel Neufeld and Marcel Nutz, Measurability of semimartingale characteristics with respect to the probability law, Stochastic Process. Appl. 124 (2014), no. 11, 3819-3845. MR 3249357,
  • [15] Marcel Nutz, Random $ G$-expectations, Ann. Appl. Probab. 23 (2013), no. 5, 1755-1777. MR 3114916,
  • [16] Marcel Nutz and Ramon van Handel, Constructing sublinear expectations on path space, Stochastic Process. Appl. 123 (2013), no. 8, 3100-3121. MR 3062438,
  • [17] Shige Peng, $ G$-expectation, $ G$-Brownian motion and related stochastic calculus of Itô type, Stochastic analysis and applications, Abel Symp., vol. 2, Springer, Berlin, 2007, pp. 541-567. MR 2397805 (2009c:60220),
  • [18] Shige Peng, Multi-dimensional $ G$-Brownian motion and related stochastic calculus under $ G$-expectation, Stochastic Process. Appl. 118 (2008), no. 12, 2223-2253. MR 2474349 (2010c:60174),
  • [19] Shige Peng, Backward stochastic differential equation, nonlinear expectation and their applications, Proceedings of the International Congress of Mathematicians. Volume I, Hindustan Book Agency, New Delhi, 2010, pp. 393-432. MR 2827899
  • [20] S. Peng,
    Tightness, weak compactness of nonlinear expectations and application to CLT,
    Preprint arXiv:1006.2541v1, 2010.
  • [21] Liying Ren, On representation theorem of sublinear expectation related to $ G$-Lévy process and paths of $ G$-Lévy process, Statist. Probab. Lett. 83 (2013), no. 5, 1301-1310. MR 3041277,
  • [22] L. C. G. Rogers and David Williams, Diffusions, Markov processes, and martingales. Vol. 1, 2nd ed., Wiley Series in Probability and Mathematical Statistics: Probability and Mathematical Statistics, John Wiley & Sons, Ltd., Chichester, 1994. Foundations. MR 1331599 (96h:60116)
  • [23] H. Mete Soner, Nizar Touzi, and Jianfeng Zhang, Quasi-sure stochastic analysis through aggregation, Electron. J. Probab. 16 (2011), no. 67, 1844-1879. MR 2842089 (2012j:60155),
  • [24] H. Mete Soner, Nizar Touzi, and Jianfeng Zhang, Wellposedness of second order backward SDEs, Probab. Theory Related Fields 153 (2012), no. 1-2, 149-190. MR 2925572,
  • [25] H. Mete Soner, Nizar Touzi, and Jianfeng Zhang, Dual formulation of second order target problems, Ann. Appl. Probab. 23 (2013), no. 1, 308-347. MR 3059237,

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 60G51, 60G44

Retrieve articles in all journals with MSC (2010): 60G51, 60G44

Additional Information

Ariel Neufeld
Affiliation: Department of Mathematics, ETH Zurich, 8092 Zurich, Switzerland

Marcel Nutz
Affiliation: Departments of Statistics and Mathematics, Columbia University, New York, New York 10027

Keywords: Nonlinear L\'evy process, sublinear expectation, partial integro-differential equation, semimartingale characteristics, Knightian uncertainty
Received by editor(s): January 28, 2014
Received by editor(s) in revised form: November 29, 2014
Published electronically: March 9, 2016
Additional Notes: The first author gratefully acknowledges the financial support of Swiss National Science Foundation Grant PDFMP2-137147/1
The second author gratefully acknowledges the financial support of NSF Grant DMS-1208985
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society